MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPEC EF PRI SO 12/14 SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. SPEC EF PRI SO 12/14 SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71312102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tha surgery performed on an unspecified date, the patient experienced a femur fracture.A revision surgery was performed on an unspecified date to revise the spectron ef primary standard offset 12/14 sz 2 and duraloc liner.There was significant bone loss and very little cortical bone remaining in the left hip (both hips had previously had hip replacements but only the left had significant bone loss).A zimmer ncb plate was used to repair the orif and then a corail cemented kho size 14 stem was used (based on dimensions, the previous stem that was insitu was between a 11-12 corail stem).However, due to significant bone loss this was no longer large enough.The duraloc liner was not worn, but it was also explanted due to already being underway with a revision and it had been insitu for ~25 years, so it was determined to be worthwhile to replace while already completing surgery.The 52mm locking ring was replaced and the same liner, a 52+10 degree lipped liner, was put in situ.The only difference in the new liner implanted was that it accepts a 32mm head rather than the previous 28mm head.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
SPEC EF PRI SO 12/14 SZ 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23028528
Report Number1020279-2025-01533
Device Sequence Number9427918
Product Code JDI
UDI-Device Identifier03596010195524
UDI-Public3596010195524
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K970351
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2008
Device Catalogue Number71312102
Device Lot Number396850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Initial Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown